Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 257, NWS Louisville, KY

May 23, 20114 counties in Indiana

NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2011, 5:07 PM EDT for 4 counties in Indiana. It was in force for 23 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 5:07 PM EDT (21:07 UTC)
Expired
May 23, 2011, 5:30 PM EDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Crawford County, IN, Dubois County, IN, Orange County, IN, Perry County, IN

The radar

The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 5:07 PM EDTHAIL 1Ferdinand, IN
May 23, 5:22 PM EDTTSTM WND GST 60Birdseye, IN
May 23, 5:23 PM EDTTSTM WND DMGOrleans, INTREES DOWN IN THE ORLEANS AREA
May 23, 5:23 PM EDTHAIL 17 S French Lick, IN
May 23, 5:35 PM EDTHAIL 0.88Paoli, IN
May 23, 5:38 PM EDTTSTM WND DMGMarengo, INTREES AND POWER LINES DOWN IN THE MARENGO AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 4:28 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -255 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-255 m²/s²
0-3 km storm-relative helicity
-136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WUUS53 KLMK 232107
SVRLMK
INC025-037-117-123-232130-
/O.NEW.KLMK.SV.W.0257.110523T2107Z-110523T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  EASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 530 PM EDT/430 PM CDT/

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF ROLAND TO
  12 MILES SOUTHWEST OF SAINT ANTHONY...MOVING EAST AT 60 MPH.

  OTHER SEVERE THUNDERSTORMS OVER SOUTHERN DUBOIS COUNTY WILL MOVE
  NORTHEAST INTO THE WARNED AREA. THESE CELLS MAY PRODUCE HAIL UP TO
  GOLF BALL SIZE IN DIAMETER.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  PAOLI...
  ENGLISH...
  SCARLET AND BONDS...
  ORANGEVILLE AND HINDOSTAN...
  WOODLAWN GROVE AND YOUNGS CREEK...
  STAMPERS CREEK AND MAHAN CROSSING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3853 8676 3853 8670 3868 8670 3869 8659
      3869 8632 3857 8631 3818 8634 3820 8638
      3818 8639 3816 8681 3818 8680 3820 8681
      3820 8687
TIME...MOT...LOC 2104Z 282DEG 53KT 3862 8678 3821 8694
WIND...HAIL 70MPH 1.00IN

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:48 PM EDT, 19 minutes earlier.

Area forecast discussion, May 23, 4:48 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 PM EDT MON MAY 23 2011

...MESOSCALE UPDATE...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHERN INDIANA AND
NORTHERN KENTUCKY UNTIL MIDNIGHT EDT DUE TO A LINE OF POWERFUL
STORMS CROSSING THE WABASH RIVER THIS AFTERNOON. THESE
STORMS...ESPECIALLY THE CELLS NORTH OF EVANSVILLE...HAVE EXHIBITED
RADAR SIGNATURES TYPICAL OF EXTREMELY POWERFUL WINDS. VERY DAMAGING
WINDS WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH THE
REGION...ESPECIALLY ALONG AND NORTH OF INTERSTATE 64. LOCAL
DOWNBURST WINDS WITH GUST SPEEDS TO 90 MPH CANNOT BE RULED OUT WITH
THE STRONGEST CELLS.

.SHORT TERM (TONIGHT AND TUESDAY)...

THE IMMEDIATE CONCERN THIS AFTERNOON IS THE COMPLEX OF STORMS
OVER CENTRAL ILLINOIS AND SOUTHEAST MISSOURI. THESE STORMS
WILL CONTINUE TO TRACK EAST INTO INDIANA AND KENTUCKY. WITH THE
DAYTIME HEATING AND CONTINUED GUSTY SOUTHWESTERLY WINDS THE
ATMOSPHERE OVER THE FORECAST AREA CONTINUES TO DESTABILIZE. THIS
WILL SUSTAIN EXISTING STORMS AND POSSIBLY ALLOW THEM TO STRENGTHEN
AS THEY TRACK EAST. A SEVERE THUNDERSTORM WATCH MAY NEED TO BE
ISSUED OVER THE NEXT SEVERAL HOURS. THE MAIN THREATS WITH THESE
STORMS WOULD BE DAMAGING WINDS AND SMALL TO MARGINALLY SEVERE HAIL.

THE COMPLEX OF STORMS SHOULD MOVE THROUGH THE AREA BY 03Z OR SO. WE
WILL SEE ANOTHER BREAK IN THE STORMS UNTIL THE EARLY MORNING HOURS
WHEN A SHORTWAVE APPROACHES THE AREA. THIS SHORTWAVE WILL MOVE
ACROSS THE OHIO VALLEY THROUGH THE DAY TOMORROW. ADDITIONALLY A
FRONT WILL SLOWLY DROP DOWN FROM THE NORTH...ENDING UP ACROSS
SOUTHERN INDIANA BY TOMORROW EVENING. BOTH OF THESE FEATURES WILL
HELP TO ENHANCE CONVECTION...ESPECIALLY ACROSS THE NORTHERN HALF OF
THE FORECAST AREA. THERE WILL BE A CONTINUED POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS TOMORROW MORNING/AFTERNOON WITH DAMAGING WINDS
AND POSSIBLY SOME LARGE HAIL.

TEMPERATURES WILL CONTINUE TO RUN WELL ABOVE NORMAL WITH LOWS IN THE
MID TO UPPER 60S TONIGHT AND HIGHS TOMORROW IN THE MID 80S AGAIN.

.LONG TERM (TUESDAY NIGHT - MONDAY)...

TUESDAY NIGHT-FRIDAY NIGHT...

POP CHANCES WILL INCREASE THROUGHOUT THIS PERIOD AS TROUGHING OVER
THE ROCKIES GENERATES A LOW PRESSURE SYSTEM THAT WILL AFFECT OUR
AREA THROUGH AT LEAST THURSDAY NIGHT. THIS SFC LOW WILL GENERATE
OVER KANSAS TUESDAY NIGHT...AND ITS WARM FRONT WILL EXTEND EASTWARD
PERHAPS AS FAR EAST AS OUR CWA. WITH SLIGHT RIDGING OVER THE GULF
STATES...THINK THE WARM FRONT SHOULD STAY OVER OUR NWRN/NRN CWA.
HOWEVER SINCE IT WILL BE LIFTING NORTHWARD ACROSS THE CWA...WILL HAVE
LOW CHC POPS OVER THE SOUTH WITH HIGH CHC POPS OVER THE NRN/NWRN CWA
TUES NIGHT INTO WEDNESDAY. A FEW OF THESE ELEVATED STORMS COULD
PRODUCE LARGE HAIL AND CERTAINLY HEAVY RAINFALL/DANGEROUS LIGHTNING.

BY WEDNESDAY...OUR CWA WILL BE WARM SECTORED AS THE LOW PRESSURE/S
COLD FRONT SLOWLY MOVES TOWARDS THE REGION. SCATTERED CONVECTION
WILL BE POSSIBLE IN THE WARM SECTOR WEDNESDAY WITH INCREASING POPS
INTO WEDNESDAY NIGHT AND THURSDAY AS THE COLD FRONT APPROACHES. HAVE
LIKELY POPS IN THE GRIDS FROM WED NIGHT OVER THE WEST...THURSDAY
EVERYWHERE AND THRS NIGHT OVER THE EAST AS THE FRONT TRACKS FROM
WEST TO EAST ACROSS THE CWA. ALTHOUGH THIS LOW WILL BECOME
VERTICALLY STACKED AND FILL IN...THERE IS STILL UPPER LEVEL SUPPORT
AND DEEPER WIND SHEAR THAT SOME STRONG TO SEVERE STORMS COULD OCCUR
IF SOME ORGANIZATION OCCURS...AND AT THIS TIME THINKING THE BEST
CHANCE WILL BE WEDNESDAY NIGHT WHERE DAMAGING WINDS WOULD BE THE
MAIN THREAT WITH ANY SEVERE STORM.

HAVE POPS ENDING ON BACK SIDE OF THE UPPER TROUGH ON FRIDAY...JUST
BEFORE THE NEXT STORM SYSTEM APPROACHES FRIDAY NIGHT FROM THE WEST.
WILL KEEP LOW CHC POPS OVER THE WRN CWA FRIDAY NIGHT BUT THIS COULD
HOLD OFF UNTIL SATURDAY.

TEMPS WILL BE ABOVE NORMAL WITH HIGHS IN THE 80S AND CONDITIONS
WILL BE MUGGY THROUGH WEDNESDAY. WITH AMPLE RAINFALL AND CLOUDS
AROUND THURSDAY/FRIDAY...TEMPS WILL BE A BIT COOLER WITH HIGHS IN
THE 70S.

SATURDAY-MEMORIAL DAY...

AFOREMENTIONED SYSTEM WILL QUICKLY APPROACH ON SATURDAY IN A NW FLOW
ALOFT. THIS SHUD AGAIN PROVIDE US WITH ANOTHER QUICK PUNCH OF
SHOWERS AND STORMS...SOME POSSIBLY STRONG AS THE COLD FRONT PASSES
THROUGH SUNDAY MORNING. THEREAFTER...SIGNS OF A STRONG RIDGE
OVERHEAD FROM LATE IN THE WEEKEND INTO THE ACTUAL HOLIDAY WOULD BE A
NICE WAY TO END THIS ACTIVE PATTERN. KEPT SUNDAY NIGHT - MONDAY
NIGHT DRY. TEMPS WILL BE AROUND AVERAGE OR BELOW FOR SUNDAY BUT WILL
MODERATE QUICKLY IF THE RIDGE DEVELOPS AS STRONGLY AS THE OPS GFS IS
HINTING. WENT BELOW 00Z MEX GUIDANCE CLOSER TO 12Z GUIDANCE FOR
HIGHS/LOWS.

&&

.AVIATION (18Z TAF ISSUANCE)...

CLEARING THIS MORNING AND EARLY AFTERNOON IS HELPING TO DESTABILIZE
THE ATMOSPHERE ONCE AGAIN.  SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ONCE AGAIN THIS AFTERNOON...MAINLY AFTER 20Z. WILL KEEP
ONLY A CB GROUP IN FOR THE TERMINALS RIGHT NOW BUT WILL LIKELY HAVE
TO AMEND WHEN THUNDERSTORMS DO BEGIN TO FIRE. THIS COMPLEX OF STORMS
WILL MOVE OUT OF THE AREA BEFORE MIDNIGHT WITH ANOTHER BREAK IN
PRECIP BEFORE THE NEXT STORM SYSTEM MOVES IN DURING THE EARLY
MORNING HOURS. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE THROUGH
THE DAY TOMORROW.

GUSTY WINDS THIS AFTERNOON WILL RELAX TONIGHT AFTER THE STORMS MOVE
OUT OF THE AREA AND THE SUN GOES DOWN. HOWEVER...THINK WITH SHOWERS
AND STORMS MOVING BACK IN DURING THE MORNING HOURS FOG WILL NOT BE
MUCH OF A PROBLEM. WINDS WILL REMAIN OUT OF THE SOUTHWEST THROUGH
THE TAF PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......13
SHORT TERM.....EER
LONG TERM......AL
AVIATION.......EER
Hazardous weather outlook, May 23, 3:48 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT MON MAY 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-242000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
348 PM EDT MON MAY 23 2011 /248 PM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL MOVE IN FROM THE WEST THIS AFTERNOON INTO EARLY
EVENING. SOME OF THESE STORMS HAVE THE POTENTIAL TO BE STRONG TO
SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
THESE STORMS WILL MOVE THROUGH THE AREA BEFORE MIDNIGHT. MORE
THUNDERSTORMS WILL DEVELOP LATE TONIGHT WITH GUSTY WINDS AND SMALL
HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE WITH
DAMAGING WINDS OR LARGE HAIL BEING POSSIBLE.

MORE ORGANIZED STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A STORM SYSTEM
TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE
DAMAGING WINDS AS WELL AS HEAVY RAINFALL. RAINFALL THIS WEEK WILL
AVERAGE 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND
HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

EER/AL

In the hours before

Local storm report, May 23, 12:13 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     2 NNE MT. EDEN          38.08N  85.14W
05/23/2011                   SHELBY             KY   PUBLIC

            TREES AND POWER LINES BLOWN DOWN...AND A BARN WAS BLOWN
            DOWN ALONG MT. EDEN ROAD.

&&

EVENT NUMBER LMK1100766

AL
Local storm report, May 23, 1:44 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
144 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     TSTM WND DMG     1 NE EVANS LANDING      38.02N  85.99W
05/23/2011                   HARRISON           IN   LAW ENFORCEMENT

            TWO TREES DOWN ON RABBIT HASH ROAD.

0433 AM     HAIL             2 S OKOLONA             38.11N  85.68W
05/23/2011  M0.75 INCH       JEFFERSON          KY   NWS EMPLOYEE

            DIME TO PENNY SIZE HAIL FELL FOR ABOUT A MINUTE AT THE
            NWS OFFICE IN LOUISVILLE.

0442 AM     TSTM WND DMG     2 ESE LOUISVILLE        38.21N  85.71W
05/23/2011                   JEFFERSON          KY   EMERGENCY MNGR

            TREES DOWN ON HOUSES IN SHIVELY...BUECHEL...AND BOWMAN
            FIELD AREA.

0444 AM     TSTM WND DMG     1 SSE LYNDON            38.25N  85.58W
05/23/2011                   JEFFERSON          KY   LAW ENFORCEMENT

            TREES BLOCKING ROAD ON WHITTINGTON PARKWAY NEAR
            LEESGATE RD.

0444 AM     TSTM WND DMG     6 ESE FERN CREEK        38.13N  85.49W
05/23/2011                   JEFFERSON          KY   LAW ENFORCEMENT

            TREES DOWN ON DAWSON HILL RD.

0450 AM     TSTM WND DMG     PEWEE VALLEY            38.31N  85.49W
05/23/2011                   OLDHAM             KY   NWS EMPLOYEE

            TREE BLOCKING THE INTERSECTION OF STATE ROADS 146 AND
            362.

0458 AM     TSTM WND DMG     1 NNE MT. EDEN          38.07N  85.14W
05/23/2011                   SHELBY             KY   TRAINED SPOTTER

            SPOTTER REPORTED THAT FIRE CREWS ARE RESPONDING TO A
            BARN DEMOLISHED IN THE 4400 BLOCK OF MT. EDEN ROAD.

0502 AM     TSTM WND DMG     2 NW WADDY              38.15N  85.09W
05/23/2011                   SHELBY             KY   TRAINED SPOTTER

            SPOTTER REPORTED FIRE RESPONDING TO POWER LINES DOWN
            CAUSING ARC FIRES IN TREES ON 400 BLOCK OF MCCORMACK
            ROAD.

0505 AM     TSTM WND DMG     2 NNE MT. EDEN          38.08N  85.14W
05/23/2011                   SHELBY             KY   PUBLIC

            TREES AND POWER LINES BLOWN DOWN...AND A BARN WAS BLOWN
            DOWN ALONG MT. EDEN ROAD.

0507 AM     TSTM WND DMG     2 WSW BAGDAD            38.26N  85.08W
05/23/2011                   SHELBY             KY   TRAINED SPOTTER

            SPOTTER REPORTED FIRE CREWS RESPONDING TO A TREE FIRE
            CAUSED BY FALLEN POWER LINES ON CROPPER ROAD NEAR
            BAGDAD.

0507 AM     TSTM WND DMG     4 ESE BAGDAD            38.24N  84.98W
05/23/2011                   FRANKLIN           KY   EMERGENCY MNGR

            TREE DOWN ACROSS MT. ZION ROAD IN WESTERN FRANKLIN
            COUNTY.

0513 AM     TSTM WND DMG     5 W FRANKFORT           38.19N  84.96W
05/23/2011                   FRANKLIN           KY   EMERGENCY MNGR

            TREE DOWN ACROSS BRIDGEPORT-BENSON ROAD.

0515 AM     TSTM WND DMG     5 ENE BAGDAD            38.29N  84.96W
05/23/2011                   FRANKLIN           KY   EMERGENCY MNGR

            TREE DOWN ACROSS DRY RIDGE ROAD IN FRANKLIN COUNTY.

0517 AM     TSTM WND DMG     MAUD                    37.82N  85.30W
05/23/2011                   WASHINGTON         KY   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND ONE DOWN ALONG HIGHWAY 55.

0522 AM     TSTM WND DMG     3 S SAND LICK           38.21N  84.72W
05/23/2011                   SCOTT              KY   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 460 NEAR THE FRANKLIN COUNTY
            LINE.

0542 AM     TSTM WND DMG     SADIEVILLE              38.39N  84.54W
05/23/2011                   SCOTT              KY   EMERGENCY MNGR

            TREE DOWN.

0603 AM     TSTM WND DMG     ALBANY                  36.69N  85.14W
05/23/2011                   CLINTON            KY   CO-OP OBSERVER

            TREES DOWNED.

&&

EVENT NUMBER LMK1100757 LMK1100750 LMK1100751 LMK1100755 LMK1100756
LMK1100758 LMK1100752 LMK1100753 LMK1100766 LMK1100754 LMK1100762
LMK1100763 LMK1100765 LMK1100764 LMK1100760 LMK1100761 LMK1100759

MRC
Local storm report, May 23, 2:17 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     2 W MT. EDEN            38.05N  85.19W
05/23/2011                   SPENCER            KY   PUBLIC

            TREES DOWN ALONG MILL ROAD.

&&

EVENT NUMBER LMK1100767

AL
Special weather statement, May 23, 4:40 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT MON MAY 23 2011

INZ083-232100-
DUBOIS-
440 PM EDT MON MAY 23 2011

...STRONG THUNDERSTORM WITH VERY STRONG WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN...AND NICKEL SIZE HAIL...

AT 430 PM EDT/330 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A SEVERE THUNDERSTORM 10 MILES WEST OF WINSLOW...AND
MOVING EAST AT 60 MPH...APPROACHING DUBOIS COUNTY.

STRONG WINDS UP TO 70 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES OF AROUND TWO INCHES
PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND
NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  MILLERSPORT AND DUFF...
  IRELAND AND HAYSVILLE...
  CELESTINE AND DUBOIS...
  ELLSWORTH AND CUZCO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3852 8700 3850 8695 3850 8689
      3853 8685 3853 8670 3825 8669 3824 8679
      3821 8680 3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 2037Z 267DEG 61KT 3839 8724

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 12:20 AM EDTSpecial Weather StatementLMKJefferson10 min
May 23, 1:11 AM EDTSpecial Weather StatementLMKWashington19 min
May 23, 1:42 AM EDTSpecial Weather StatementLMKJefferson18 min
May 23, 2:05 AM EDTSpecial Weather StatementLMKWashington25 min
May 23, 2:22 AM EDTSpecial Weather StatementLMKFloyd, Harrison23 min
May 23, 2:33 AM EDTSpecial Weather StatementLMKScott27 min
May 23, 2:58 AM EDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry47 min
May 23, 3:01 AM EDTSpecial Weather StatementLMKJefferson14 min
May 23, 3:48 AM EDTSpecial Weather StatementLMKCrawford12 min
May 23, 3:57 AM EDTSevere Thunderstorm WarningLMKHarrison33 min
May 23, 4:03 AM EDTSpecial Weather StatementLMKWashington27 min
May 23, 4:19 AM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Scott, Washington26 min
May 23, 4:40 PM EDTSpecial Weather StatementLMKDubois20 min
May 23, 4:43 PM EDTSevere Thunderstorm WarningLMKDubois32 min
May 23, 5:28 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Orange, Washington32 min
May 23, 5:44 PM EDTSpecial Weather StatementLMKFloyd, Harrison31 min
May 23, 5:51 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Jefferson, Scott, Washington24 min
May 23, 6:05 PM EDTSevere Thunderstorm WarningLMKHarrison25 min
May 23, 6:11 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Jefferson34 min
May 23, 6:12 PM EDTSpecial Weather StatementLMKDubois33 min
May 23, 7:21 PM EDTSpecial Weather StatementLMKDubois24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.